MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH GREENLITE DISP MTL MAC 4; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH GREENLITE DISP MTL MAC 4; LARYNGOSCOPE, RIGID
Model Number IPN048386
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/15/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "the anaesthetist tried to connect the blade to the handle, but he faced difficulty and the plastic part of the blade broke at the connection level.There was a delay in the process of the intubation because the staff needed get a spare device.The staff grabbed and used another device working properly.The patient deceased but there is no link with the incident.He died from a natural cause.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned the actual sample involved in the event in addition to a rusch laryngoscope handle.The samples were forwarded to the manufacturing site for evaluation.The manufacturing site reports a visual exam was performed and it was observed that the light pipe on the blade was broken, but the spot welding joint was intact.The device history record was reviewed and no issue that could have contributed to the reported failure was noted.The device was manufactured according to release specification.The device is inspected prior to release thus it is confirmed that it left the manufacturing facility fully functional.The manufacturer also reports: "it has been identified that defective handle is not compatible for greenlite products because greenlite blades have fibre optic light pipe therefore green spec handles are recommended for fibre optic blades.Even in complaint summary note,it is clearly stated that the anesthetist tried to connect the blade to the handle but he faced difficulty and found it impossible to connect, he forced to make the connection and the plastic part of the blade broke at the connection and as per investigation outcome it is identified that the head width of the handle complaint sample is less as compare to green spec handle which actually restrict the entry of blade in the head and can cause light pipe breakage of blade.In further investigation to confirm the light guide breakage of products, we took the fresh blades of greenlite family and performed the fitment testing with complaint sample and as well as with green spec handle and we have observed that blades were compatible with green spec handle whereas blades were not compatible with the handle complaint sample and we have faced difficulty and found impossible to connect the blade with handle and we applied force on the blade to make the connection and that time light pipe of the blade got broke." based on the investigation performed, it was identified that the customer has used the wrong handle for application, causing the light pipe to break during engagement onto the handle.The handle that was returned is not compatible for the greenlite products family blade.This is a user related error of wrong product selection for use.

Brand Name
RUSCH GREENLITE DISP MTL MAC 4
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key11493803
Report Number8030121-2021-00009
Device Sequence Number14452310
Product Code CCW
UDI-Device Identifier14026734626074
UDI-Public14026734626074
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN048386
Device Catalogue Number004551004
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE; HANDLE; HANDLE
Outcome Attributed to Adverse Event Death;